MAUDE Adverse Event Report: LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-20055370
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D3 manufacturer email (b)(4) upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber confirmed the reported aiming beam not present event as analysis identified a fracture within the connector.The reported event of fiber stuck on the device cannot be confirmed as the connector was able to connect to the console fiber port without any issues and did not get stuck.When the fiber was connected to the laser console, there was no aiming beam exiting the tip, indicating that there was a fracture within the connector.A message was displayed stating that the fiber was used 18 times out of 24 uses.The ifu states: fiber inspection: inspect the full length of the fiber for kinks, punctures, fractures, or other damage.Do not use if the fiber appears to be damaged.Check aiming beam: hold tip perpendicular and 1-4 mm away from a flat light-color surface.The aiming beam should have ideal or acceptable appearance.Do not use the fiber if the spot is unacceptable.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the fiber was stuck on the device and the aiming beam was not present.The procedure was completed with another fiber without patient complications.Analysis of the returned device identified a fractured connector.

Brand Name
OTOLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6,
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17608577
Report Number2124215-2023-45224
Device Sequence Number15304388
Product Code GEX
UDI-Device Identifier07290109141862
UDI-Public07290109141862
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberAC-20055370
Device Catalogue NumberAC-20055370
Device Lot Number0046481019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown